Flood, Posey
- When
- February 9, 1:00 PM CST to February 17, 6:00 PM CST
- Where
- Posey forecast zone
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 38.022, -87.868 (the zone’s center; the record gives no point)
The Ohio River rose above flood stage in southwest Indiana for about a week. The flooding was minor, with mainly bottomland and surrounding low-lying areas affected.
Every event with a place to put it; 3 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PAH wrote it up.
The Ohio River rose above flood stage in southwest Indiana for about a week. The flooding was minor, with mainly bottomland and surrounding low-lying areas affected. This included some recreational land along the river, as well as a few side roads and agricultural land. The farmland was dormant during this time of year, so crop damage was nil. At Newburgh, where flood stage is 38 feet, the river crested at 43.3 feet on the 13th. At Mount Vernon, where flood stage is 35 feet, the river crested at 39.6 feet on the 14th.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Feb 9, 2:36 AM CST, 10 hours 24 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 236 AM CST MON FEB 9 2004 .DISCUSSION... MAIN FORECAST QUESTION IS PRECIP CHANCES TODAY INTO TONIGHT. LATEST SURFACE ANALYSIS SHOWS COLD FRONT EXTENDING FROM NORTHEAST MISSOURI INTO SOUTHWEST MISSOURI TO SOUTHWEST OKLAHOMA. REGIONAL RADAR AND SURFACE OBS SHOWED COLD RAIN SHOWERS ACROSS CENTRAL ARKANSAS INTO EXTREME WESTERN TENNESSEE...WITH A FEW SHOWERS TRYING TO DEVELOP IN EXTREME WEST KENTUCKY. GFS AND MAV NUMERICAL GUIDANCE HAVE BACKED OFF CONSIDERABLY FROM LAST NIGHT IN QPF/POPS FOR TODAY INTO TONIGHT. GFS/UKMET/ETA ALL HAVE A DECENT HANDLE ON ONGOING PRECIP...JUST A BIT TOO SLOW AND WITH ETA HAVING A SLIGHTLY BETTER HANDLE ON THE NORTHERN EXTENT OF PRECIP AREA. ETA/GFS MODELS CONTINUE TO SHOW MAIN QPF REMAINING SOUTH OF THE PAH FORECAST AREA...UKMET EXTENDS .01 LINE A LITTLE FARTHER NORTH. BASED ON THE MAV GUIDANCE BACKING OFF ON POPS AND OVERALL MODEL TRENDS...WILL BACK OFF POPS FOR ENTIRE AREA FOR TODAY TO SLIGHT CHANCE NORTH AND LOW CHANCE SOUTH WITH ALL RAIN...EXCEPT WILL LEAVE RAIN/SNOW FOR THIS MORNING IN SOUTHWEST AREAS. WILL CONTINUE THE CHANCE OF RAIN/SNOW FOR SOUTHEAST PORTIONS OF FA THROUGH MIDNIGHT TONIGHT. BEYOND TONIGHT...NO CHANGES PLANNED TO GOING FORECAST. FWC/MAV TEMPERATURE GUIDANCE CONTINUE TO BE IN FAIRLY GOOD AGREEMENT AND WILL STICK CLOSE TO A BLEND OF THE TWO. LATEST MEX IS PRETTY CONSISTENT WITH ITS PREVIOUS RUN...AND GOING FORECAST IS IN GOOD AGREEMENT WITH THE MEX...SO NO CHANGES PLANNED IN THE EXTENDED. && .PAH...NONE. && RST
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 442 AM CST MON FEB 9 2004 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-100- 107>112-114-101100- ALEXANDER IL-BALLARD KY-BOLLINGER MO-BUTLER MO-CALDWELL KY- CALLOWAY KY-CAPE GIRARDEAU MO-CARLISLE KY-CARTER MO-CHRISTIAN KY- CRITTENDEN KY-DAVIESS KY-EDWARDS IL-FRANKLIN IL-FULTON KY- GALLATIN IL-GIBSON IN-GRAVES KY-HAMILTON IL-HARDIN IL-HENDERSON KY- HICKMAN KY-HOPKINS KY-JACKSON IL-JEFFERSON IL-JOHNSON IL- LIVINGSTON KY-LYON KY-MARSHALL KY-MASSAC IL-MCCRACKEN KY-MCLEAN KY- MISSISSIPPI MO-MUHLENBERG KY-NEW MADRID MO-PERRY MO-PERRY IL-PIKE IN- POPE IL-POSEY IN-PULASKI IL-RIPLEY MO-SALINE IL-SCOTT MO-SPENCER IN- STODDARD MO-TODD KY-TRIGG KY-UNION KY-UNION IL-VANDERBURGH IN- WABASH IL-WARRICK IN-WAYNE MO-WAYNE IL-WEBSTER KY-WHITE IL- WILLIAMSON IL- 442 AM CST MON FEB 9 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MISSOURI...SOUTHERN ILLINOIS...SOUTHWEST INDIANA AND WESTERN KENTUCKY. .DAY ONE...TODAY AND TONIGHT A MIX OF RAIN AND SNOW IS POSSIBLE THIS MORNING ACROSS SOUTHEAST MISSOURI...FAR WEST KENTUCKY...AND EXTREME SOUTHWEST ILLINOIS. A MIX OF RAIN AND SNOW IS POSSIBLE THIS EVENING ACROSS THE PENNYRILE REGION OF WEST KENTUCKY. TEMPERATURES THROUGH TODAY AND INTO THIS EVENING WILL BE ABOVE FREEZING...AND NO ACCUMULATION OF SNOW IS EXPECTED. MINOR TO MODERATE FLOODING IS OCCURRING ALONG PARTS OF THE GREEN RIVER IN WESTERN KENTUCKY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE OHIO RIVER IS FORECAST TO RISE ABOVE FLOOD STAGE AT MANY LOCATIONS. MINOR TO MODERATE FLOODING IS EXPECTED. REFER TO THE LATEST FLOOD STATEMENT /PRODUCT HEADER SDFFLSPAH/ FOR THE LATEST INFORMATION ON RIVER FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. RST
The national radar mosaic for the moment the first event began.
3 flood. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Indiana in 2004Every state in 2004This day in weather historyWarnings in Indiana, February 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5383712, 5383713, 5383714.